Nevada, 2015Hail in Nevada, June 5, 2015
June 5, 2015 · NWS LKN · 1 event in 1 county or zone
Hail up to the size of nickles fell in Spring Creek and took off leaves and twigs from trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hail up to the size of nickles fell in Spring Creek and took off leaves and twigs from trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 5, 2:30 AM PST, 10 hours 44 minutes earlier.
Area forecast discussion, Jun 5, 2:30 AM PST, 10 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
330 AM PDT FRI JUN 5 2015
.SYNOPSIS...SCATTERED RAIN SHOWERS AND THUNDERSTORMS...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS...WILL REMAIN IN THE
FORECAST THROUGH THE WEEKEND. WARMER WEATHER IS EXPECTED EARLY
NEXT WEEK...WITH OPPORTUNITIES FOR ISOLATED SHOWERS AND
THUNDERSTORMS EACH AFTERNOON.
&&
.SHORT TERM...TODAY THROUGH SATURDAY. WATER VAPOR IMAGERY SHOWS A
LARGE UPPER LOW OVER THE SOUTHWESTERN UNITED STATES WITH PIECES OF
ENERGY ROTATING AROUND THE PARENT SYSTEM. AUTOMATED STATIONS
ACROSS NORTHERN NEVADA ARE SHOWING CLOUD BASES AT OR ABOVE 10K FT
THIS MORNING WITH HIGH CLOUDS OVERHEAD AS WELL. RADAR IS NOT
SHOWING MUCH IN THE WAY OF ECHOES AT THIS TIME.
MODELS SHOW THE UPPER LEVEL SYSTEM STAYING IN SOUTHERN CALIFORNIA
TODAY. SOME DRIER AIR IS NOTED IN THE SURFACE OBSERVATIONS IN
NORTHWEST ARIZONA AND SOUTHWESTERN UTAH AT THIS TIME...WHICH WILL
BE MOVING INTO EAST-CENTRAL NEVADA LATER TODAY. PREVIOUS SHIFT
MADE ADJUSTMENTS TO ACCOUNT FOR THIS DRIER AIR AND NOT TOO MANY
CHANGES WERE MADE FOR THIS AFTERNOON'S WEATHER. EXPECTING ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES TODAY
WILL RANGE FROM THE MID 70S TO LOW 80S WITH LIGHT WINDS EXPECTED.
FOR TONIGHT AND SATURDAY...ANY SHOWERS WILL GRADUALLY DISSIPATE
THIS EVENING...WITH SOME CLOUDS EXPECTED TO HANG AROUND. OVERNIGHT
LOWS WILL BE WARM STILL...WITH READINGS IN THE MID 40S TO MID 50S. BY
SATURDAY...THE UPPER LOW IS PROJECTED TO MOVE SLIGHTLY TO THE
NORTHEAST AND SHOULD BE IN EXTREME SOUTHERN NEVADA SATURDAY. HAVE
KEPT FORECAST ON TRACK WITH SHOWERS AND THUNDERSTORMS DEVELOPING
ACROSS THE AREA. HIGHS WILL BE IN THE MID 70S TO LOW 80S ONCE
AGAIN WITH LIGHT WINDS EXPECTED.
.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. MODELS ARE IN FAIRLY
GOOD AGREEMENT THROUGH ~162HRS...WITH INCREASING SPREAD/UNCERTAINTY
BEYOND THAT.
SATURDAY EVENING...MODELS DEPICT ~574DM UPPER-LEVEL LOW CENTERED
NEAR LINCOLN COUNTY NV. WITH THIS LOCATION...WRAP AROUND MOISTURE
WILL IMPACT PORTIONS OF NORTHERN NEVADA. MODELS ARE SHOWING GOOD
QPF...WITH WIDESPREAD VALUES BETWEEN 0.10 AND 0.25 INCH. EXPECT
LOCALLY HIGHER AMOUNTS.
SUNDAY...WRAP AROUND MOISTURE CONTINUES TO IMPACT NORTHERN
NEVADA...WITH ANOTHER 0.10 INCH OF PRECIP. AGAIN...SOME LOCALES
WILL SEE LOCALLY HEAVIER AMOUNTS UNDER PERSISTENT SHOWERS.
MONDAY AND TUESDAY...500MB HEIGHTS RISE TO NEAR 586DM...WHICH WILL
SUPPORT TEMPS IN THE UPPER 80S TO AROUND 90. WITH RESIDUAL
MOISTURE...DECIDED TO SPLATTER SLIGHT/ISO POPS THROUGHOUT THE CWA.
HIGHEST CHANCES WILL BE ON THE MTNS.
WEDNESDAY THROUGH FRIDAY...MODELS BEGIN TO SHOW DIVERGING
SOLUTIONS...WITH INCREASING ENSEMBLE SPREAD. MAIN GLOBAL MODELS SHOW
AN UPPER-LEVEL LOW SLIDING ONSHORE AROUND SAN FRAN...MOVING
EASTWARD. THIS WILL INCREASE MOISTURE AND ALLOW FOR AFTERNOON
SHOWERS/STORMS. IT IS WAY TOO EARLY TO GUESS AT WHERE THE BEST
CHANCES FOR PRECIP WILL BE...BUT THE ENTIRE CWA WILL SEE INCREASED
CHANCES OF PRECIP.
&&
.AVIATION...VFR EXPECTED THROUGH THIS MORNING FOR ALL TAF
LOCATIONS. VCTS WILL BE COMMON TODAY...WITH ABOUT A 30% CHANCE OF
TS/TSRA AT THE TERMINALS. ANY TS/TSRA WILL BE CAPABLE OF CAUSING
BRIEF MVFR CONDITIONS. AFTER SUNSET...VCSH/SHRA WILL PERSIST
THROUGH FRIDAY NIGHT. KEKO/KWMC COULD SEE PERSISTENT PRECIP SET UP
THROUGH THE AFTERNOON...IF THIS HAPPENS...TEMPOS WILL BE INCLUDED
WHEN CONFIDENCE IS HIGHER.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
86/94/94
In the hours before
Special weather statement, Jun 5, 1:09 PM PST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
209 PM PDT FRI JUN 5 2015
NVZ031-052145-
NORTHERN ELKO COUNTY NV-
209 PM PDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL
245 PM PDT...
AT 206 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25
MILES SOUTH OF CHARLESTON...MOVING WEST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL IMPACT STATE HIGHWAY 225 ABOUT 20 TO 30 MILES SOUTH
OF WILD HORSE RESEVOIR.
LAT...LON 4143 11554 4120 11558 4124 11598 4151 11593
TIME...MOT...LOC 2106Z 070DEG 7KT 4132 11570
CEC
Special weather statement, Jun 5, 1:12 PM PST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
212 PM PDT FRI JUN 5 2015
NVZ031-034-038-039-052200-
SOUTHWEST ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-NORTHERN ELKO COUNTY NV-
212 PM PDT FRI JUN 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELKO COUNTY UNTIL
300 PM PDT...
AT 212 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF CLOVER VALLEY...MOVING NORTHWEST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WELLS...CLOVER VALLEY AND ANGEL LAKE.
THIS INCLUDES MILE MARKER 344 SR 230 AND MILE MARKER 348 BEVERLY
HILLS.
LAT...LON 4101 11469 4076 11487 4094 11522 4118 11506
TIME...MOT...LOC 2112Z 122DEG 17KT 4097 11497
CEC
Hail, Elko
- When
- June 5, 1:14 PM PST to 1:20 PM PST
- Where
- Elko County, 4.04 mi NNW of Spring Creek
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.800, -115.660
Hail covered the ground and took off leaves and twigs. Hail was mostly pea to dime size, with some hailstones near nickel size.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Colorado, June 5, 2015$30,000 · EF2 · 1 event
- Heat in Oklahoma, June 5 to 9, 201510 injured · 5 events
- Flash Flooding and Flood in Kansas, June 5, 2015$100,000 · 68 kt wind · 4 events
- Flash Flooding and Hail in Utah, June 5 to 6, 2015$75,000 · 1 in hail · 10 events
- Flooding and Hail in California, June 5 to 9, 2015$65,000 · 0.75 in hail · 7 events
- Tornadoes and Hail in Colorado, June 5, 2015EF1 · 9 events
- Tornado and Hail in Nevada, June 5, 2015EF1 · 3 events
- Damaging Winds in Pennsylvania, June 5, 2015$14,000 · 50 kt wind · 8 events
- Hail and Damaging Wind in New Mexico, June 5, 2015$15,000 · 1 in hail · 3 events
- Flash Flooding and Hail in Montana, June 5, 20152.75 in hail · 9 events
- Tornadoes and Flash Flooding in Colorado, June 5, 2015EF0 · 9 events
- Tornadoes and Flash Flood in Kansas, June 5 to 6, 2015$1,000 · EF0 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574962.